Hail, Chase
- When
- June 16, 12:00 AM MST
- Where
- Chase County, Enders
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.450, -101.530
A cold front combined with west-northwest flow aloft brings scattered severe thunderstorms to the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A cold front combined with west-northwest flow aloft brings scattered severe thunderstorms to the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 15, 9:48 PM MST, 2 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 1148 PM CDT Sat Jun 15 2019 .SHORT TERM...(This evening through Sunday night) Issued at 343 PM CDT Sat Jun 15 2019 A secondary upper low developing over the southern Prairie Provinces will reinforce northwesterly flow for the next few days. The main surface low and trough that caused Friday night's convection have moved east into Iowa. A lee side surface low will bring the next round of precipitation later Sunday. This evening and tonight... Introduced schc PoP to the panhandle and far SW Neb. As of 20z, isolated cells have formed near the Black Hills Convergence Zone. The environment downstream into Cherry County is fairly stable, so do not expect a long-lived setup or strong convection. Additional thunderstorms are strengthening off the Cheyenne and Palmer Divides, which the general storm motion could have them clip areas along the CO border. Instability is modest (MLCAPE up to 2000 j/kg), but deep layer shear is too weak to support strong/severe potential. Have all activity dissipate by 06z. Used a general MAV/MET blend for min temps to result in upper 40s along the Pine Ridge to mid 50s far SW and north central Neb. Sunday... Slowly increase PoP from west to east throughout the day as the surface low spins up and upper level support increases in the form of an H5 shortwave and approaching H3 jet. Low level winds transition to southeasterly, helping to draw in moisture from the southern/central Plains and add forcing/lift via upslope flow and isentropic upglide. CAMS suggest a couple waves of scattered showers/storms or clusters moving through the region. This makes sense given the lack of a truly defined boundary, limited CAPE (up to 1000 j/kg), and nearly moist adiabatic mid level lapse rates. Deep layer shear strengthens to around 40 kts, but will be likely be too high compared to CAPE to support a widespread severe threat. The second wave, progged to affect southwest Neb during the late evening and night, will likely be stronger or at least produce more precipitation. Temperature-wise, guidance has cooled off slightly, especially NW Neb. Considerable cloud cover and H85 temps holding steady around 15C will keep highs around 70F. Farther south and east where some breaks of sun are possible and more influence of southerly flow at H85 should help temps reach 80F. .LONG TERM...(Monday through Saturday) Issued at 343 PM CDT Sat Jun 15 2019 The strengthening surface low over the High Plains will be the primary weather make for western Nebraska through midweek. A cold front then crosses the central/northern Plains late week. The forecast area lies on the periphery of the northern stream jet all week, helping add to the divergence aloft. The moisture stream off the Gulf of Mexico becomes unimpeded by Tuesday and dew points rise into the lower 60s. Will have to monitor the potential for significant moisture totals, on the order of 1 inch or greater, from Monday to Wednesday. NAEFS ensembles suggest PWAT values at 90% of climo, primarily across the western half of the CWA. For severe potential, can't rule out a stronger storm on Monday due to modest instability and deep layer shear. Tuesday appears to be more stratiform or rain showers with limited to non-existent CAPE. A lull in the activity likely develops later Wednesday into Thursday before the front comes through Thursday night. Additional storms are possible Friday as yet another low lines up off the Rockies. Temperatures will be held below season norms Monday and Tuesday due to cloud cover, east/northeast low level flow, and H85 temps near 15C or below. Highs will struggle to exceed the lower 70s. Drier conditions and downsloping or southerly winds under a short-lived upper ridge should result in a modest warming trend toward 80F for highs. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1148 PM CDT Sat Jun 15 2019 VFR conditions the next 24 hours. There will be increasing chances for showers and thunderstorms Sunday afternoon and evening, especially across the southeast panhandle and southwest Nebraska. This is likely to affect the KLBF terminal as early as 22Z, with the main impacts expected from 00Z-04Z. Heavy rainfall may reduce visibility to below 3SM with hail and gusty winds also possible. Prevailing 6SM -TSRA in the current forecast 00Z to 04Z. While thunderstorms could affect KVTN during the afternoon/evening, only VCSH is forecast. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Roberg
Hazardous Weather Outlook National Weather Service North Platte NE 345 PM CDT Sat Jun 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 345 PM CDT Sat Jun 15 2019 /245 PM MDT Sat Jun 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible late this afternoon and evening across the eastern Panhandle, northwest Nebraska and portions of southwest Nebraska. The threat for severe weather is low, though cloud to ground lightning and a brief period of heavy rain will be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Daily thunderstorm chances exist Sunday through Thursday. There is a marginal risk of severe storms across southwest Nebraska on Sunday, otherwise the threat for organized severe weather is low. Locally heavy rain will be possible with any storms that develop Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The Goodland radar (KGLD), 121 km away, was scanning. The volume nearest the first event began at 06:59 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837447, 837434, 837430, 837440, 837442, 837437, 837449, 840452, 837454, 837452.